Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Topomax added to my regimen.

asmithaasmith Posts: 136
edited 06/11/2012 - 8:24 AM in Pain Medications
I went to see the head of the clinic this past Friday. Of course there was ZERO communication between my parents so when I went to their house to drop off my kids - neither one of them were there. In their defense- each one thought the other was going to be home....
Either way no one was there and now I was going to be late to the one appt that you absolutely can not and should not be late for.

I ended up being 15 minutes late and he rushed through the whole thing, stating a couple times that he is pressed for time. I had a chance that not a lot of other patients in this clinic get and it was ruined. I was so upset.

He said he'd be happy to refill my scripts (but of course this would send the pharmacy into a tailspin because they arent due to be filled until the 26, plus I am leaving to san diego on 24 so either way he has to ask for a special override).
He asked about nerve medications and I told him I havent tried Topomax so he said he'd be happy to put me on it.

My question is - what dosage is everyone else on? I ask because he has me taking 2 a day for one week and he wants me to taper up to 4 pills 2x per day @ 25mg. Is this a lot? And I read about the weight issues with this med...I am already a little underweight and do not want to end up being skeletor just in time for Halloween either.
I did notice the first night I took it with the klonopin I was knocked out cold within one hour...couldnt even talk.

Any other side effects that you guys have on it?
Anything else I should know about it?
Anything that it doesnt mix well?

Other than that it was a rushed appt - he stressed that in addition to my psychologists I need to see a psychiatrist! (they must think I am whacko)...loo...I'm kidding. I know I need the help.

Thanks In Advance!!!

Alina
advertisement

Comments

  • I have been prescribed topomax twice for migraines. The first time, I didn't have it filled because I found out I was pregnant with my first son. The second time, I filled it read the side affects and decided against taking it. Sorry I can't help you more with this. I believe that I was prescribed the same dosage... I'll have to check and see if I still have the bottle. Let me know how you tolerate it, because I know you and I seem to have similar reactions to the same meds.

    If it works well for you, I may ask to try it in June after the baby is born (assuming that I still have the same pain issues, which I pray I wont =)

    I'd like to know what anyone else taking it has thought about it too...
  • Hi Alina - There have been a few threads here on this med, as it has a number of very noticeable side effects (check out askapatient.com). I was on 50mg 2x/day for a couple of months and now I take 100mg 2x/day and yes, you have to have to start your dose super low and slowly increase each week. I take the maximum amount. It was really helpful for awhile but I've now had to add neurontin, I guess I've built up a tolerance.

    Side effects for me have been short term memory loss (they call this med "dopamax"); food tastes strangely metallic and sort of gross; some loss of appetite but I've found its come back to normal (I lost about 10 lbs).

    The memory loss has been so bad I had to tell my manager at work, I was concerned that someone would say something to her about my performance. Fortunately I work with a bunch of type A overachievers, they all finish each others sentences anyhow so no one notices that I can't finish mine.
    -melissa
  • aimless said:
    Fortunately I work with a bunch of type A overachievers, they all finish each others sentences anyhow so no one notices that I can't finish mine.
    -melissa
    That's cute Melissa!
Sign In or Register to comment.